# SDR 2017FA0000521

- Difficulty date: October 20, 2017
- Submitted: October 20, 2017
- Operation: General aviation
- Make and model: Piper PA-34-200T
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: EO4
- Condition: Malfunctioned
- Part time: 1 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: N
- Precautionary procedure: K

## Discrepancy

INOP - FAULTY RIGHT OUT OF THE BOX. SUPPOSED TO BE A DIRECT REPLACEMENT FOR ACK E-01. TRANSMISSION ON COM CAUSES ELT ANNUNCIATOR TO BLINK RED - IE ELT ACTIVATED. BENCH TESTED FOR RF IMMUNITY - DOES NOT COMPLY WITH RTCA 204A (ABOUT 6DB BELOW SPEC) . ALSO NOTED "DIFFICULTIES" IN RTCA DO204A MAY AFFECT ALSO OTHER ELT MFG'S. RTCA HAS NOT EVALUTATED THE EFFECT OF MUTUAL COUPLING BETWEEN ANTENNAS AND TEST SIGNAL LEVELS CORRECTLY?
